Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WEIRD taste alteration
Jun 6, 2006

Salt feels like I am putting acid on my lips and the feel sort of tingly and numb at the same time. Like if i eat a potato chip--just touching it on my lip "burns" it and it doesn't really taste like salt at all. I am CONSTANTLTY thirsty. Spicy foods taste horrible-- i feel the burn but no taste. Should I be concerned? I have been on invirase and epivir for around 10 years.

Response from Dr. Henry

I have had occasion patients taking protease inhibitors who develop taste sensation abnormalities like you describe-often hard to explain. Sometimes vitamin or mineral deficiencies, local aphthous ulcerations, gum disease, some endocrine disorders, dry mouth (called xerostomia) due to drugs or Sjrogrens or parotid gland disorders, nerve damage/irritation and other conditions can impact taste sensation. Evaluation by a dentist, ENT specialist, neurologist can sometimes be helpful.KH



Previous
Anti-Lypodystrophy
Next
My aching feet!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement